Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 31, NWS Eureka, CA

March 4, 2019

NWS Eureka, CA issued this small craft advisory at Mar 4, 2019, 3:00 PM PST. It took effect at Mar 5, 2019, 3:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2019, 3:00 PM PST (23:00 UTC)
In effect from
Mar 5, 2019, 3:00 PM PST
Expired
Mar 6, 2019, 8:54 AM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

684 
WHUS76 KEKA 042300
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
300 PM PST Mon Mar 4 2019

PZZ475-050700-
/O.NEW.KEKA.SC.Y.0031.190306T0000Z-190306T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
300 PM PST Mon Mar 4 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT
PST TUESDAY NIGHT...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 4 PM Tuesday to midnight PST
Tuesday night. 

* WINDS...Southerly 15 to 20 kt with gusts to 30 kt, strongest
  offshore of Pt. Arena.

* WAVES/SEAS...Southerly 6 to 8 ft, largest offshore of Pt. Arena

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
7 follow-up statements
029 
WHUS76 KEKA 050427
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
827 PM PST Mon Mar 4 2019

PZZ475-051230-
/O.CON.KEKA.SC.Y.0031.190306T0000Z-190306T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
827 PM PST Mon Mar 4 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO
MIDNIGHT PST TUESDAY NIGHT...

* WINDS...Southerly 15 to 25 kt with gusts to 30 kt, strongest 
  offshore of Pt. Arena. 

* WAVES/SEAS...Southerly 6 to 8 ft, largest offshore of Pt. Arena

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
301 
WHUS76 KEKA 051036
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
236 AM PST Tue Mar 5 2019

PZZ455-051845-
/O.EXB.KEKA.SC.Y.0031.190306T0300Z-190306T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
236 AM PST Tue Mar 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT PST TONIGHT...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 7 PM this evening to midnight
PST tonight. 

* WINDS...Southerly 15 to 25 kt with gusts to 30 kt, strongest 
  offshore of Pt. Arena. 

* WAVES/SEAS...Southerly 5 to 8 ft, largest offshore of Pt. Arena

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-051845-
/O.CON.KEKA.SC.Y.0031.190306T0000Z-190306T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
236 AM PST Tue Mar 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO MIDNIGHT PST TONIGHT...

* WINDS...Southerly 15 to 25 kt with gusts to 30 kt, strongest 
  offshore of Pt. Arena. 

* WAVES/SEAS...Southerly 5 to 8 ft, largest offshore of Pt. Arena

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
133 
WHUS76 KEKA 051637
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
837 AM PST Tue Mar 5 2019

PZZ475-060045-
/O.EXT.KEKA.SC.Y.0031.190305T2300Z-190306T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
837 AM PST Tue Mar 5 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST WEDNESDAY...

* WINDS...South-Southeast 15 to 25 kt with local gusts to 30 to 
  35 kt, strongest offshore of Pt. Arena. 

* WAVES/SEAS...Southerly 5 to 8 ft at 7 seconds, largest offshore of
  Pt. Arena

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-060045-
/O.EXT.KEKA.SC.Y.0031.190306T0300Z-190306T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
837 AM PST Tue Mar 5 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
3 AM PST WEDNESDAY...

* WINDS...South-Southeast 15 to 25 kt with gusts to 30 kt, 
  strongest offshore of Pt. Arena. 

* WAVES/SEAS...Southerly 5 to 8 ft at 7 seconds, largest offshore
  of Pt. Arena

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
841 
WHUS76 KEKA 052217
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
217 PM PST Tue Mar 5 2019

PZZ475-060630-
/O.CON.KEKA.SC.Y.0031.190305T2300Z-190306T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
217 PM PST Tue Mar 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WINDS...South-Southeast 15 to 25 kt with local gusts to 30 to 
  35 kt, strongest offshore of Pt. Arena. 

* WAVES/SEAS...Southerly 6 to 9 ft at 8 seconds, largest 
  offshore of Pt. Arena 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-060630-
/O.CON.KEKA.SC.Y.0031.190306T0300Z-190306T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
217 PM PST Tue Mar 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 3 AM PST WEDNESDAY...

* WINDS...South-Southeast 15 to 25 kt with gusts to 30 kt, 
  strongest offshore of Pt. Arena. 

* WAVES/SEAS...Southerly 5 to 8 ft at 7 seconds, largest 
  offshore of Pt. Arena 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
060 
WHUS76 KEKA 060503
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
903 PM PST Tue Mar 5 2019

PZZ455-475-061100-
/O.CON.KEKA.SC.Y.0031.000000T0000Z-190306T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
903 PM PST Tue Mar 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM 
WEDNESDAY...

* WINDS...S 15 to 25 kt with gusts to 30 kt, strongest offshore 
  of Point Arena. 

* WAVES...Southerly 6 to 9 ft at 9 seconds, largest offshore of
  Point Arena. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
633 
WHUS76 KEKA 061047
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
247 AM PST Wed Mar 6 2019

PZZ470-061900-
/O.NEW.KEKA.SC.Y.0032.190306T1700Z-190307T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
247 AM PST Wed Mar 6 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST THIS EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 9 AM this morning to 9 PM PST
this evening. 

* WINDS...N 15 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...Southerly 4 to 6 ft at 8 seconds and northerly 3 to
  5 feet at 6 seconds.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-061700-
/O.EXT.KEKA.SC.Y.0031.000000T0000Z-190306T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
247 AM PST Wed Mar 6 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WINDS...S 15 to 20 kt with gusts to 25 kt, strongest offshore 
  of Point Arena. 

* WAVES...Southerly 6 to 9 ft at 9 seconds, largest offshore of 
  Point Arena. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
311 
WHUS76 KEKA 061654
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
854 AM PST Wed Mar 6 2019

PZZ475-070100-
/O.CAN.KEKA.SC.Y.0031.000000T0000Z-190306T1700Z/
/O.EXB.KEKA.SC.Y.0032.190306T2300Z-190307T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 AM PST Wed Mar 6 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 3 PM this afternoon to 9 PM PST
this evening. The Small Craft Advisory has been cancelled. 

* WINDS...N 15 to 20 kt with gusts to 25 kt. 

* WAVES...N at 5 feet at 5 to 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-061800-
/O.CAN.KEKA.SC.Y.0031.000000T0000Z-190306T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
854 AM PST Wed Mar 6 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM...

$$

PZZ470-070100-
/O.CON.KEKA.SC.Y.0032.190306T1700Z-190307T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 AM PST Wed Mar 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...N 15 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...Southerly 4 to 6 ft at 8 seconds and northerly 3 
  to 5 feet at 6 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 2:41 PM PST, 19 minutes earlier.

Area forecast discussion, Mar 4, 2:41 PM PST, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
241 PM PST Mon Mar 4 2019

.SYNOPSIS...Wet weather will return to northwest California during
Tuesday afternoon and persist into Wednesday. This will be
followed by cooler showery weather Thursday and Friday. Unsettled
weather will continue this weekend into early next week.

&&

.DISCUSSION...A vigorous upper level trough and surface cyclone
were located over the eastern Pacific Monday afternoon. Satellite
derived PWAT data indicated the trough was connected to a stream
of sub-tropical moisture, which was aiding in a robust area of
thunderstorm development focused along the cyclones occluding
frontal boundary. Model guidance shows the trough and associated
surface low moving ENE toward northern California during the next
24 to 36 hours. As that occurs, the previously mentioned occluded
front will advance northeast across the EKA CWA, which will
support the onset of stratiform rainfall that may become moderate
in intensity Tuesday night into Wednesday morning. However, this
rain event is not expected to yield flooding at this time.

As the surface low moves onshore across NWRN CA during midday
Wednesday, midlevel temperatures are forecast to cool which will
aid in steepening lapse rates/airmass destabilization. Resultant
weak but sufficient CAPE will exist through the charge reversal
temperature zone for isolated thunderstorms over Mendocino County
late Wednesday morning into afternoon. Otherwise, a cool post
frontal airmass will spread across the region Thursday and Friday
favoring additional waves of showers. Snow levels are also
forecast to lower to 1500-2500 feet resulting in light snowfall
potential across the interior mountains. After Friday, model
guidance shows another upper trough entering the area on Saturday.
This should yield more wet weather during the weekend.

JMG

&&

.AVIATION...VFR conditions across Humboldt, Del Norte and Trinity
counties have prevailed today while a stubborn MVFR ceiling has
refused to scatter out in Mendocino county. Across the interior,
patchy dense fog and low clouds will be possible yet again tonight
however less widespread than previous days. High clouds will
begin to move over Northwestern California this afternoon as
another system approaches from the southwest. This next system is
expected to bring rain and lowered ceilings to Mendocino county by
tomorrow morning, then spread northward toward the Oregon border
as the day progresses. /TDJ

&&

.MARINE...Moderate northerly winds below advisory level will
continue across primarily the northern waters through tomorrow
morning. These winds will allow short period northerly seas to
stay near 2-5 feet at 5 seconds. A moderate period NW swell of 4
feet at around 13 seconds will continue moving through the waters
as well during this time.

Late Tuesday night into Wednesday morning another storm system
will approach the area with winds initially out of the east. This
low is now expected to track farther to the north than previous
thought leading to a more complex wind forecast across the waters.
The way it stands now...the low is expected to move inland near
Cape Mendocino leading to moderate northerly winds north of the
cape and accelerating southerly winds to the south. As the low
moves inland late Wednesday morning or early afternoon winds will
become northerly across all of the waters and remain near 20 kts.
Southwesterly short period waves from the system will collide with
northerly short period generated off the Oregon coast, which when
combined with a modest background NW swell lead to confused seas
from tomorrow evening through Thursday, when the southerly seas
finally filter out. /WCI /TDJ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 4, 3:26 AM PST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
326 AM PST Mon Mar 4 2019

CAZ101>113-051130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
326 AM PST Mon Mar 4 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.